Piriton Allergy Chlorphenamine 30 Tablets
Piriton Allergy Chlorphenamine 30 Tablets
Get notified when back in stock
Piriton Allergy Tablets contain chlorphenamine maleate, an antihistamine that helps relieve the symptoms of hayfever and other allergies as well as itchy skin rashes, including chickenpox.
They can treat the itchiness, redness, swelling, tenderness and irritation caused by:
- Hayfever and other allergies, e.g. pet, house dust mite and mould spore allergies.
- Skin allergies and dermatitis.
- Insect bites and stings.
- Nettle rash and hives.
- Prickly heat and heat rash.
- Allergic reactions to food, food additives or medicines.
What is the active ingredient in Piriton Allergy Chlorphenamine 30 Tablets?
Piriton Allergy Chlorphenamine 30 Tablets contain an antihistamine called Chlorphenamine Maleate, which blocks the histamines your body produces when you experience an allergic reaction.
Each tablet contains 4 mg of Chlorphenamine Maleate and also includes Lactose.
Usage and Instructions
Adults and children aged 12 years and over:
Take one tablet every 4 to 6 hours.
Do not take more than 6 tablets in 24 hours.
Elderly: Talk to your doctor or pharmacist before taking this medicine as you may need to take a lower daily dose.
Children aged 6 to 12 years:
Give half a tablet every 4 to 6 hours.
Do not give more than 3 tablets in 24 hours.
Children under 6 years: Not recommended.
Can you take Piriton Allergy Chlorphenamine 30 Tablets when pregnant?
Unfortunately, Piriton Allergy Chlorphenamine 30 Tablets aren’t recommended while you’re pregnant. Even though there’s no firm evidence to say it could be harmful, there’s not enough information to be sure it’s safe.
How long do Piriton Allergy Chlorphenamine 30 Tablets take to work?
Piriton Allergy Chlorphenamine 30 Tablets usually takes 30 minutes to an hour to work, but this may differ from person to person.
How often can you take Piriton Allergy Chlorphenamine 30 Tablets?
Adults and children over 12 years old can take one tablet every four to six hours, and no more than six tablets in 24 hours. If you’re over 65, you should chat to our pharmacist or your GP before taking Piriton Allergy Chlorphenamine 30 Tablets, as you may need to take a lower daily dose.
How long do Piriton Allergy Chlorphenamine 30 Tablets make you drowsy for?
Piriton Allergy Chlorphenamine 30 Tablets will usually make you feel a bit sleepy or drowsy. This effect usually wears off four to six hours after you’ve taken a dose.
What is the difference between Piriton and Piriteze?
Even though Piriton and Piriteze are both antihistamines, they contain different active ingredients. Piriton contains Chlorphenamine Maleate and Piriteze contains Cetirizine. If you’re unsure which is best to use for your specific allergy symptoms, chat to our pharmacist who’s happy to help with expert advice.
Are there any other warnings?
Avoid drinking alcohol with this medicine.
Do not drive or operate machinery if these tablets make you feel drowsy or dizzy.
If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking Piriton Allergy Tablets.
Do not take Piriton Allergy Tablets if:
- You have ever had an allergic reaction to antihistamines or to any of the ingredients.
- You have taken monoamine oxidase inhibitors (MAOIs) prescribed for depression in the last two weeks.
- You are taking other medicines containing other antihistamines, including products for the relief of colds and coughs.
Talk to you doctor or pharmacist before taking Piriton Allergy Tablets if:
- You have very high blood pressure, heart disease, epilepsy, glaucoma, enlarged prostate, liver disease, bronchitis, asthma or bronchiectasis.
- You are pregnant or breastfeeding.
- If you are taking any prescribed medicines; particularly phenytoin (for epilepsy) or medicines for anxiety or to help you sleep.
The following are some of the side effects that are known to be associated with chlorphenamine. Just because a side effect is stated here, it doesn't mean that all people using Piriton will experience that or any side effect.
Very common (affect more than 1 in 10 people)
- Sleepiness or sedation.
- Common (affect between 1 in 10 and 1 in 100 people)
- Blurred vision.
- Dry mouth.
- Feeling sick.
- Difficulty concentrating.
- Problems with coordination.
Talk to your doctor, nurse or pharmacist if you want any more information about the possible side effects of Piriton.